Alert archive / Missouri / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 159, NWS Kansas City, MO

August 10, 20209 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 10, 2020, 1:58 PM CDT for 9 counties in Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2020, 1:58 PM CDT (18:58 UTC)
Expired
Aug 10, 2020, 2:57 PM CDT
In force
59 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 180 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1683 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

680 
WUUS53 KEAX 101858
SVREAX
MOC001-079-081-115-121-129-171-197-211-102015-
/O.NEW.KEAX.SV.W.0159.200810T1858Z-200810T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
158 PM CDT Mon Aug 10 2020

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Adair County in northeastern Missouri...
  Northeastern Linn County in north central Missouri...
  Northern Grundy County in north central Missouri...
  Putnam County in north central Missouri...
  Mercer County in north central Missouri...
  Sullivan County in north central Missouri...
  Southeastern Harrison County in north central Missouri...
  Schuyler County in northeastern Missouri...
  Macon County in north central Missouri...

* Until 315 PM CDT.

* At 157 PM CDT, severe thunderstorms were located along a line
  extending from near Spickard to 6 miles west of Milan to 9 miles
  south of Green City to 14 miles north of Bucklin to near Callao,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Kirksville, Trenton, Macon, Milan, Unionville, La Plata, Lancaster,
  Princeton, Bevier, Green City, Queen City, Bucklin, Novinger,
  Greentop, Atlanta, Downing, Mercer, Callao, Greencastle and
  Brashear.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3966 9230 3961 9264 3965 9270 3970 9269
      3970 9277 4002 9325 4016 9389 4058 9361
      4060 9235 3995 9235 3995 9229
TIME...MOT...LOC 1857Z 244DEG 33KT 4023 9354 4020 9325 4013 9300 3999
9281 3980 9259

HAIL...0.75IN
WIND...60MPH
 
$$

Kurtz
4 follow-up statements
272 
WWUS53 KEAX 101915
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
215 PM CDT Mon Aug 10 2020

MOC081-101924-
/O.CAN.KEAX.SV.W.0159.000000T0000Z-200810T2015Z/
Harrison MO-
215 PM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3962 9256 3998 9296 4013 9318 4026 9375
      4058 9347 4060 9235 3995 9235 3995 9229
      3966 9230
TIME...MOT...LOC 1914Z 244DEG 33KT 4029 9337 4026 9308 4019 9283 4005
9264 3986 9242

$$

MOC001-079-115-121-129-171-197-211-102015-
/O.CON.KEAX.SV.W.0159.000000T0000Z-200810T2015Z/
Adair MO-Linn MO-Grundy MO-Putnam MO-Mercer MO-Sullivan MO-
Schuyler MO-Macon MO-
215 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR ADAIR...NORTHEASTERN LINN...NORTHEASTERN GRUNDY...PUTNAM...
MERCER...SULLIVAN...SCHUYLER AND MACON COUNTIES...

At 214 PM CDT, severe thunderstorms were located along a line
extending from 11 miles north of Galt to near Milan to near
Greencastle to 8 miles west of La Plata to near Atlanta, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Kirksville, Macon, Milan, Unionville, La Plata, Lancaster, Princeton,
Bevier, Green City, Queen City, Novinger, Greentop, Atlanta, Downing,
Mercer, Callao, Greencastle, Brashear, Spickard and Glenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3962 9256 3998 9296 4013 9318 4026 9375
      4058 9347 4060 9235 3995 9235 3995 9229
      3966 9230
TIME...MOT...LOC 1914Z 244DEG 33KT 4029 9337 4026 9308 4019 9283 4005
9264 3986 9242

HAIL...1.00IN
WIND...60MPH
 
$$

Kurtz
596 
WWUS53 KEAX 101930
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
230 PM CDT Mon Aug 10 2020

MOC079-115-129-101939-
/O.CAN.KEAX.SV.W.0159.000000T0000Z-200810T2015Z/
Linn MO-Grundy MO-Mercer MO-
230 PM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINN...
NORTHEASTERN GRUNDY AND MERCER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3973 9251 4009 9277 4024 9307 4038 9337
      4058 9329 4060 9235 3995 9235 3995 9229
      3976 9230
TIME...MOT...LOC 1929Z 243DEG 32KT 4051 9306 4040 9282 4029 9265 4013
9250 3989 9234

$$

MOC001-121-171-197-211-102015-
/O.CON.KEAX.SV.W.0159.000000T0000Z-200810T2015Z/
Adair MO-Putnam MO-Sullivan MO-Schuyler MO-Macon MO-
230 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR ADAIR...PUTNAM...NORTHERN SULLIVAN...SCHUYLER AND NORTHEASTERN
MACON COUNTIES...

At 229 PM CDT, severe thunderstorms were located along a line
extending from near Unionville to 10 miles north of Greencastle to
near Novinger to 6 miles southeast of Kirksville to 7 miles east of
Atlanta, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Kirksville, Macon, Unionville, La Plata, Lancaster, Green City, Queen
City, Novinger, Greentop, Atlanta, Downing, Greencastle, Brashear,
Glenwood, Newtown, Gibbs, Millard, Pollock, Lucerne and Worthington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3973 9251 4009 9277 4024 9307 4038 9337
      4058 9329 4060 9235 3995 9235 3995 9229
      3976 9230
TIME...MOT...LOC 1929Z 243DEG 32KT 4051 9306 4040 9282 4029 9265 4013
9250 3989 9234

HAIL...0.88IN
WIND...60MPH
 
$$

Kurtz
529 
WWUS53 KEAX 101942
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
242 PM CDT Mon Aug 10 2020

MOC211-101951-
/O.CAN.KEAX.SV.W.0159.000000T0000Z-200810T2015Z/
Sullivan MO-
242 PM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SULLIVAN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3975 9238 4020 9261 4041 9287 4058 9309
      4060 9235 3995 9235 3995 9229 3976 9230
TIME...MOT...LOC 1941Z 244DEG 33KT 4055 9295 4044 9271 4033 9254 4017
9239 3993 9223

$$

MOC001-121-171-197-102015-
/O.CON.KEAX.SV.W.0159.000000T0000Z-200810T2015Z/
Adair MO-Putnam MO-Schuyler MO-Macon MO-
242 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN ADAIR...EASTERN PUTNAM...SCHUYLER AND NORTHEASTERN MACON
COUNTIES...

At 241 PM CDT, severe thunderstorms were located along a line
extending from near Unionville to 7 miles west of Queen City to
Greentop to Brashear to 8 miles west of Plevna, moving northeast at
40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Kirksville, La Plata, Lancaster, Queen City, Greentop, Downing,
Brashear, Glenwood, Gibbs, Millard, Worthington, Livonia and
Kirksville Regional.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3975 9238 4020 9261 4041 9287 4058 9309
      4060 9235 3995 9235 3995 9229 3976 9230
TIME...MOT...LOC 1941Z 244DEG 33KT 4055 9295 4044 9271 4033 9254 4017
9239 3993 9223

HAIL...0.75IN
WIND...60MPH
 
$$

Kurtz
694 
WWUS53 KEAX 101957
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
257 PM CDT Mon Aug 10 2020

MOC001-121-171-197-102007-
/O.CAN.KEAX.SV.W.0159.000000T0000Z-200810T2015Z/
Adair MO-Putnam MO-Schuyler MO-Macon MO-
257 PM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAIR...EASTERN
PUTNAM...SCHUYLER AND NORTHEASTERN MACON COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

LAT...LON 3975 9238 4020 9261 4041 9287 4058 9309
      4060 9235 3995 9235 3995 9229 3976 9230
TIME...MOT...LOC 1954Z 244DEG 33KT 4060 9280 4049 9256 4038 9239 4022
9224 3998 9208

$$

Kurtz

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:36 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 10, 12:36 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1236 PM CDT Mon Aug 10 2020

.Discussion...
Issued at 330 AM CDT MON AUG 10 2020

Challenging forecast once again with several variables at play that
could greatly alter daytime temperatures and precipitation chances.
The overall pattern features a strong shortwave trough over the
northern CONUS and an associated cold front currently sliding through
central Nebraska into northwest Iowa. This boundary is expected to
move towards the Iowa/Missouri border before becoming quasi-
stationary during the afternoon hours. The airmass south of the
front will be characterized by moderate instability, but with the
stronger belt of winds well displaced to the north, an environment
with weak deep layer shear will exist. Any robust updrafts will have
the potential for strong wind gusts, with hail a marginal threat. In
addition, a highly moist airmass remains in place, leading to the
potential for locally heavy rainfall.

Two ongoing areas of convection may also play a non-trivial role in
shaping our weather in the next 12 hours. An area of convection
along the cold front in northeast Nebraska, and within the post-
frontal regime in SD, may be the first signs of an eventual
complex of storms that may expand in coverage during the remainder
of the morning hours. CAMs suggest this convection, or another
reinvigorated round, may evolve over portions of Iowa this
morning as the front moves southeastward, potentially clipping
northeastern Missouri during the early/mid afternoon hours. A
second area of ongoing convection over central Kansas should
weaken and evolve into a remnant MCV, gradually shifting eastward
into the forecast area near/just before peak heating. This
disturbance may serve as a catalyst for scattered strong
thunderstorms to develop this afternoon, even with a rather strong
EML in place. This also assumes that the current dense cloud
cover associated with this feature gradually thins and allows for
destabilization of the boundary layer by early afternoon. A third
wave moves into southwest Kansas by early evening, likely
initiating convection that will move east/southeast. The takeaway
is the convective forecast is far from certain today/tonight,
partly with the lack of strong synoptic forcing over our area and
instead subtle features serving as a focus. That said, confidence
is at least moderate that some areas will likely experience
thunderstorm activity with the close proximity of the surface
boundary and remnant MCV this afternoon into the overnight hours.

A downturn in convection is expected on Tuesday as high pressure
influences the area for much of the day before sliding off to the
east. Thereafter, periodic chances for showers and thunderstorms
will exist Wednesday into the remainder of the week. Temperatures
will generally stay near climatological normals.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1228 PM CDT MON AUG 10 2020

A cold front will be moving southward through the terminals with
storms firing in the vicinity of the front early in the period.
Southerly winds out ahead of the front will veer to north-
northeasterly post-frontal. Storms are expected to wind down by
00Z. However, hi-res models initiate another round of storms
between 09-12Z that could impact the terminals in portions of
eastern Kansas and western Missouri.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Blair
Aviation...PietrychaP
Hazardous weather outlook, Aug 10, 5:18 AM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
518 AM CDT Mon Aug 10 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
518 AM CDT Mon Aug 10 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered storms are expected this afternoon through Tuesday
morning. Strong to severe storms are possible this afternoon and
evening. Main concerns are damaging winds of 60 mph and scattered
flash flooding. Hail up to one inch is possible as well. Flash
flooding concerns may continue into the overnight hours.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 On and off storms are possible Wednesday through the end of the work
week. The potential for severe weather is low at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Aug 10, 12:21 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1221 PM CDT Mon Aug 10 2020

MOZ007-008-015>017-023>025-032-101815-
Schuyler MO-Putnam MO-Grundy MO-Macon MO-Adair MO-Chariton MO-
Livingston MO-Linn MO-Sullivan MO-
1221 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARITON...ADAIR...
LINN...SOUTHEASTERN GRUNDY...PUTNAM...SULLIVAN...SCHUYLER...MACON AND
NORTHERN LIVINGSTON COUNTIES UNTIL 115 PM CDT...

At 1220 PM CDT, emergency management reported a strong gust front
along a line extending from 13 miles south of Centerville to near
Unionville to near Milan to 6 miles south of Galt to 9 miles north
of Chillicothe. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with this gust front.

Locations impacted include...
Kirksville, Macon, Brookfield, Marceline, Milan, Unionville, La
Plata, Lancaster, Bevier, Green City, Queen City, Bucklin, Meadville,
Novinger, Greentop, Atlanta, Laclede, Downing, Callao and Linneus.

LAT...LON 3961 9264 3961 9269 3956 9270 3953 9274
      3994 9376 4007 9349 4023 9330 4043 9312
      4059 9305 4060 9235 3995 9235 3995 9229
      3988 9229
TIME...MOT...LOC 1720Z 291DEG 38KT 4053 9289 4040 9300 4018 9320 4004
9338 3993 9358

Kurtz
Special weather statement, Aug 10, 12:49 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1249 PM CDT Mon Aug 10 2020

MOZ006-014>016-023-024-101845-
Grundy MO-Mercer MO-Daviess MO-Livingston MO-Linn MO-Sullivan MO-
1249 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS...
NORTHWESTERN LINN...GRUNDY...SOUTHEASTERN MERCER...SULLIVAN AND
LIVINGSTON COUNTIES UNTIL 145 PM CDT...

At 1249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jamesport to 7 miles northwest of Utica to
near Chillicothe. Movement was northeast at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Chillicothe, Trenton, Milan, Jamesport, Wheeling, Utica, Browning,
Galt, Chula, Laredo, Purdin, Humphreys, Tindall, Harris, Lock
Springs, Osgood, Spring Hill and Reger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4028 9303 4015 9285 4008 9285 3968 9357
      3980 9375 3989 9395 4035 9340
TIME...MOT...LOC 1749Z 228DEG 32KT 3990 9381 3985 9369 3978 9359

Kurtz
Local storm report, Aug 10, 1:06 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     TSTM WND GST     BLYTHEDALE              40.48N 93.93W
08/10/2020  E60 MPH          HARRISON           MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED WINDS OF AROUND
            60 MPH MOVED THROUGH THE EAGLEVILLE TO
            BLYTHDALE AREA.

&&

PP
Local storm report, Aug 10, 1:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     TSTM WND DMG     1 WSW BLYTHEDALE        40.47N 93.94W
08/10/2020                   HARRISON           MO   EMERGENCY MNGR

            REPORT OF AN EXTENDED POWER OUTAGE BETWEEN
            EAGLEVILLE TO BLYTHEVILLE DUE TO AN
            ESTIMATED 24 INCH DIAMETER HEALTHY LIMB
            FALLING ON AND BREAKING POWER LINES.

&&

PP
Special weather statement, Aug 10, 1:43 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
143 PM CDT Mon Aug 10 2020

KSZ057-MOZ037-043-044-101945-
Miami KS-Cass MO-Johnson MO-Jackson MO-
143 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MIAMI...CASS...
SOUTHEASTERN JACKSON AND WEST CENTRAL JOHNSON COUNTIES UNTIL 245 PM
CDT...

At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Freeman, or 7 miles southeast of Louisburg, moving northeast at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lee's Summit, Grandview, Belton, Raymore, Harrisonville, Pleasant
Hill, Greenwood, Peculiar, Louisburg, Lake Lotawana, Lake Winnebago,
Lone Jack, Cleveland, Freeman, East Lynne, Kingsville, Lake Annette,
Baldwin Park, Strasburg and Unity Village.

This includes Interstate 470 between mile markers 7 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3853 9463 3858 9473 3900 9438 3894 9414
      3879 9400 3847 9445 3847 9456
TIME...MOT...LOC 1842Z 221DEG 24KT 3857 9457

Kurtz
Local storm report, Aug 10, 1:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:33 AM CDTSpecial Weather StatementEAXAtchison, Nodaway57 min
Aug 10, 11:06 AM CDTSpecial Weather StatementEAXPlatte39 min
Aug 10, 11:29 AM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer, Putnam, Sullivan46 min
Aug 10, 12:21 PM CDTSpecial Weather StatementEAXAdair, Linn, Macon, Putnam, Schuyler, Sullivan54 min
Aug 10, 12:49 PM CDTSpecial Weather StatementEAXGrundy, Livingston, Sullivan56 min
Aug 10, 12:58 PM CDTSevere Thunderstorm WarningEAXDaviess, Gentry, Grundy, Harrison, Linn, Livingston and 2 more62 min
Aug 10, 1:43 PM CDTSpecial Weather StatementEAXCass62 min
Aug 10, 2:03 PM CDTSpecial Weather StatementEAXJohnson42 min
Aug 10, 2:10 PM CDTSevere Thunderstorm WarningEAXCass, Henry, Jackson, Johnson, Lafayette, Pettis65 min
Aug 10, 2:39 PM CDTSevere Thunderstorm WarningEAXCarroll, Johnson, Lafayette, Pettis, Saline66 min
Aug 10, 3:20 PM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Lafayette, Pettis, Randolph and 1 more52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.